A patient being treated for depression has taken 300 mg amitriptyline Elavil

A patient being treated for depression has taken 300

This preview shows page 10 - 13 out of 19 pages.

18. A patient being treated for depression has taken 300 mg amitriptyline (Elavil) daily for a year.The patient calls the case manager at the clinic and says, “I stopped taking my antidepressant 2 days ago. Now I am having cold sweats, nausea, a rapid heartbeat, and nightmares.” The nurse will advise the patient to:a.Go to the nearest emergency department immediately.”b.Do not to be alarmed. Take two aspirin and drink plenty of fluids.”c.d.Resume taking your antidepressants for 2 more weeks and then discontinue them again.”ANS: CTake a dose of your antidepressant now and come to the clinic to see the health care provider.”The patient has symptoms associated with abrupt withdrawal of the tricyclic antidepressant. Taking a dose of the drug will ameliorate the symptoms. Seeing the health care provider will
Background image
allow the patient to discuss the advisability of going off the medication and to be given a gradual withdrawal schedule if discontinuation is the decision. This situation is not a medical emergency,although it calls for medical advice. Resuming taking the antidepressant for 2 more weeks and then discontinuing again would produce the same symptoms the patient is experiencing.19. Which documentation for a patient diagnosed with major depression indicates the treatment plan was effective?Slept 10 hours uninterrupted. Attended craft group; stated “project was a failure, just like me.”Slept 5 hours with brief interruptions. Personal hygiene adequate with assistance. Weight loss of 1 pound.Slept 7 hours uninterrupted. Preoccupied with perceived inadequacies. States, “I feel tired all the time.”Sleeping 6 hours, participating with a group, and anticipating an event are all positive events. Allthe other options show at least one negative finding.20. A patient was diagnosed with seasonal affective disorder (SAD). During which month would this patient’s symptoms be most acute?
Background image
The days are short in January, so the patient would have the least exposure to sunlight. Seasonal affective disorder is associated with disturbances in circadian rhythm. Days are longer in spring, summer, and fall.
Background image
Image of page 13

You've reached the end of your free preview.

Want to read all 19 pages?

  • Spring '17
  • Throtonberry
  • Selective serotonin reuptake inhibitor, Major depressive disorder, Antidepressant

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes